Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 1, 2008, 3:25 PM EDT for Monroe County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 1, 2008, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 011926
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT SUN JUN 1 2008
FLZ073-075-174-012030-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-
DADE FL-
325 PM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN MAINLAND MONROE COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WILDERNESS WATERWAY NORTH TO MAHOGANY HAMMOCK...MOVING SOUTHWEST AROUND
10 MPH.
THESE STORMS WILL AFFECT...
WILDERNESS WATERWAY SOUTH...
CAPE SABLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2525 8118 2526 8118 2535 8113 2529 8107
2529 8100 2525 8100 2524 8096 2533 8097
2531 8100 2539 8115 2548 8117 2551 8122
2561 8119 2538 8085 2524 8091 2523 8095
2523 8092 2513 8096
TIME...MOT...LOC 1925Z 028DEG 7KT 2553 8116 2534 8088
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:24 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 1, 2:24 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT SUN JUN 1 2008 .DISCUSSION...ALL MODEL GUIDANCE IN GOOD AGREEMENT IN OVERALL SYNOPTIC PATTERN THROUGH THE SHORT TERM, THAT BEING TUESDAY NIGHT. WHILE BOTH THE GFS AND THE ECMWF FROM YESTERDAY WERE IN AGREEMENT THROUGHOUT THE FCST CYCLE, THEY DIFFER BIG TIME BEYOND WEDNESDAY (WHICH IS WHY YOU DO NOT DWELL TOO MUCH ON AN EXTENDED CHANGE) AND THUS WILL NOT DIFFER MUCH FROM OUR FCST HAS FOR NOW. IN A NUT SHELL, AS HAD BEEN ADVERTISED, GOFMEX RIDGE IS BEGINNING TO WEAKEN ITS GRIP ON THE FLA PENINSULA AS THE CENTER SHIFTS WEST AS A SHORTWAVE TROUGH DIGS INTO THE SE STATES AND OFF THE ATLANTIC CST. THIS ALREADY EVIDENT FROM THE 12Z MFL SOUNDING WHICH NOW SHOWS EASTERLY FLOW ONLY UP THROUGH 15K FT VERSUS 35K AT 12Z SATURDAY. RADAR ALSO REFLECTS THIS WITH MORE DEVELOPMENT ALONG THE E CST SEA BREEZE TODAY AND STRUGGLING TO MOVE FARTHER INLAND. THE SHORTWAVE TROUGH WILL HAVE EVEN MORE OF AN INFLUENCE ON OUR WX FOR TOMORROW AS MID LEVEL COOLING OCCURS AND SFC TEMPS REMAIN IN THE UPPER 80S TO MID 90S ACROSS THE REGION. THE MET REFLECTS THIS WITH HIGH END SCT POPS NOW ALONG THE E CST. BOTH THE NAM AND ECMWF THEN SHOW AS THE TROUGH PULLS OFF TO THE EAST, THE GOFMEX RIDGE BUILDS BACK IN ACROSS THE REGION BUT WITH THE ECMWF THE FASTEST REFLECTING THIS CHANGE ON TUESDAY WHILE THE NAM DELAYS IT UNTIL WEDNESDAY ALTHOUGH IT DOES SHOW ONLY LOW END SCT POPS FOR TUESDAY. FOR NOW PLAN TO PRETTY MUCH GO WITH WHAT I INHERITED AS THE SAME TREND SEEMS TO BE THERE. IN THE EXTENDED, THERE HAS BEEN SOME MAJOR CHANGES AGAIN BETWEEN THE ECMWF AND THE 06Z GFS BUT SINCE THIS IS THE FIRST FLIP, DO NOT PLAN TO CHANGE ANYTHING. THE ECMWF NOW SHOWS AS THE RIDGE BUILDS BACK IN IT FIRMLY HOLDS ITS GRIP AS IN THE PAST WEEK AND AS A RESULT DOES NOT ALLOW THE DEEP LAYER MOISTURE TO MOVE NORTHWARD AND KEEPS IT OVER THE CARIBBEAN. THE 06Z GFS HOWEVER BASICALLY SHOWS THE SAME TREND AS EARLIER RUNS IN THAT AS THE TROUGH MOVES OUT OF THE PICTURE, RIDGING TAKES PLACE OVER THE ATLANTIC AS LARGE SCALE TROUGHING OCCURS ACROSS THE CONTINENTAL U.S. WHICH THEN ALLOWS THE MOISTURE TO MOVE NORTHWARD. SINCE THE GFS HAS BEEN CONSISTENT WITH THIS SCENARIO FOR THE PAST SEVERAL RUNS, DO NOT PLAN TO DIFFER FROM THIS AT THIS TIME. && .MARINE...LIGHT TO MODERATE E/SE FLOW AT LESS THAN 15 KT WILL KEEP SEAS AT 4 FT OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 88 76 87 / 10 30 20 20 FORT LAUDERDALE 78 88 77 87 / 10 30 20 20 MIAMI 77 89 77 88 / 10 30 20 20 NAPLES 73 90 73 91 / 30 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 1, 1:05 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 105 PM EDT SUN JUN 1 2008 FLZ063-066>075-168-172>174-020000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 105 PM EDT SUN JUN 1 2008 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... ...STRONG THUNDERSTORMS POSSIBLE INTERIOR/GULF COAST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT RIP CURRENTS: AN ONSHORE WIND FLOW ALONG THE ATLANTIC COAST, COMBINED WITH AN EARLY AFTERNOON LOW TIDE, WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES TODAY. THUNDERSTORMS: AN UNSTABLE ATMOSPHERE ALONG WITH SEA BREEZE CONVERGENCE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS INTERIOR AND GULF COASTAL SECTIONS OF MAINLAND SOUTH FLORIDA. A FEW STRONG STORMS ARE POSSIBLE ACROSS THESE AREAS THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 40 MPH. HAIL: SMALL HAIL TO DIME SIZE IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: STORM MOVEMENT WILL BE RATHER SLOW THIS AFTERNOON. THIS COULD LEAD TO MINOR STREET FLOODING OR FLOODING OF POORLY DRAINED AREAS AT ISOLATED LOCALES ACROSS THE INTERIOR AND GULF COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF SMOKE AND FOG WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW NIGHTS ACROSS GLADES AND HENDRY COUNTIES. RESTRICTED VISIBILITIES OF A QUARTER OF A MILE OR LESS WILL BE POSSIBLE ACROSS THESE AREAS. EASTERLY WINDS WILL PREVAIL THROUGHOUT THE WEEK AHEAD, CONTINUING THE THREAT OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. THE ATMOSPHERE WILL BECOME EVEN A LITTLE MORE UNSTABLE ON MONDAY, WHILE A WEAK UPPER LEVEL TROUGH MOVES ACROSS THE AREA DURING THE AFTERNOON. THIS IS EXPECTED TO GENERATE STRONG THUNDERSTORMS MONDAY AFTERNOON, WITH THE FOCUS OF THE STORMS AGAIN BEING OVER INTERIOR AND GULF COASTAL LOCALES. WEAK STEERING WINDS MONDAY COULD LEAD TO MINOR URBAN FLOODING AGAIN AT ISOLATED LOCALES. FOR THE REST OF THE WEEK, TYPICAL AFTERNOON THUNDERSTORMS WILL CONTINUE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR GREATER, ANY HAIL, AND RAINFALL AMOUNTS OF OVER 2 INCHES. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 1, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT SUN JUN 1 2008
FLZ073-075-174-012030-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-
DADE FL-
325 PM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN MAINLAND MONROE COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WILDERNESS WATERWAY NORTH TO MAHOGANY HAMMOCK...MOVING SOUTHWEST AROUND
10 MPH.
THESE STORMS WILL AFFECT...
WILDERNESS WATERWAY SOUTH...
CAPE SABLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2525 8118 2526 8118 2535 8113 2529 8107
2529 8100 2525 8100 2524 8096 2533 8097
2531 8100 2539 8115 2548 8117 2551 8122
2561 8119 2538 8085 2524 8091 2523 8095
2523 8092 2513 8096
TIME...MOT...LOC 1925Z 028DEG 7KT 2553 8116 2534 8088
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:46 PM EDT | Dense Smoke Advisory | MFL | Glades, Hendry | 11 hr |
| Jun 1, 3:23 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 1, 4:22 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Jun 1, 4:41 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| Jun 1, 5:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jun 1, 5:29 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 52 min |
| Jun 1, 5:35 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jun 1, 5:54 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 51 min |
| Jun 1, 7:04 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jun 1, 7:20 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 25 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.